You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Consistency of Generalized Maximum Spacing Estimates
Scandinavian Journal of Statistics
Vol. 28, No. 2 (Jun., 2001), pp. 343-354
Published by: Wiley on behalf of Board of the Foundation of the Scandinavian Journal of Statistics
Stable URL: http://www.jstor.org/stable/4616663
Page Count: 12
You can always find the topics here!Topics: Estimators, Consistent estimators, Estimation methods, Statistical estimation, Approximation, Statistical theories, Maximum likelihood estimation, Statistics, Distribution functions, Mathematical theorems
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
General methods for the estimation of distributions can be derived from approximations of certain information measures. For example, both the maximum likelihood (ML) method and the maximum spacing (MSP) method can be obtained from approximations of the Kullback-Leibler information. The ideas behind the MSP method, whereby an estimation method for continuous univariate distributions is obtained from an approximation based on spacings of an information measure, were used by Ranneby & Ekström (1997) (using simple spacings) and Ekström (1997b) (using high order spacings) to obtain a class of methods, called generalized maximum spacing (GMSP) methods. In the present paper, GMSP methods will be shown to give consistent estimates under general conditions, comparable to those of Bahadur (1971) for the ML method, and those of Shao & Hahn (1999) for the MSP method. In particular, it will be proved that GMSP methods give L1 consistent estimates in any family of distributions with unimodal densities, without any further conditions on the distributions.
Scandinavian Journal of Statistics © 2001 Board of the Foundation of the Scandinavian Journal of Statistics